alexa Prophylaxis and treatment of NSAID-induced gastropathy.
Chemistry

Chemistry

Natural Products Chemistry & Research

Author(s): Ament PW, Childers RS

Abstract Share this page

Abstract Because the gastrointestinal complications of nonsteroidal anti-inflammatory drug (NSAID) use may be responsible for over 10,000 deaths each year, clinicians should consider limiting use of these agents. Risk factors such as previous ulcer disease, high dosage, concomitant corticosteroid use, age greater than 60 years and use of more than one NSAID concomitantly should be reviewed. If a patient has two or more risk factors, prophylaxis with misoprostol is indicated. In low-risk patients, prophylaxis with misoprostol is not indicated because of the risk of gastrointestinal side effects and high cost. Although it is common clinical practice to treat NSAID-induced dyspepsia with prophylactic antiulcer therapy, clinical studies do not support this approach. If an ulcer develops during NSAID therapy, treatment with a histamine H2 antagonist should be started. Discontinuation of the NSAID is recommended but is not necessary for ulcer healing. It is recommended that, once the ulcer heals, the patient also take misoprostol if NSAID usage is continued.
This article was published in Am Fam Physician and referenced in Natural Products Chemistry & Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords